Psycho-Babble Medication Thread 215385

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Anhedonia med Question..........

Posted by daizy on April 2, 2003, at 10:09:22

The past few weeks I have been feeling very Flat, thats the only word I have to describe it well! Im not depressed but not happy, feel kinda brain fogged, cant get pleasure out of anything, feel sluggish. I have been exercising regularly and have changed my diet to healthy but I keep on being miserable, I keep getting told to cheer up. Im not as depressed as I was and less anxious, which should be a good thing, but it isnt, because nothing is good. I feel like Im wearing spectacles that are making everything horrible to look at. Is this Anhedonia and what meds can get rid of this nasty feelings? does anyone have any experiences? would be much appreciated.

 

Re: Anhedonia med Question.......... daizy

Posted by Dreamerz on April 2, 2003, at 12:26:51

In reply to Anhedonia med Question.........., posted by daizy on April 2, 2003, at 10:09:22

> The past few weeks I have been feeling very Flat, thats the only word I have to describe it well! Im not depressed but not happy, feel kinda brain fogged, cant get pleasure out of anything, feel sluggish. I have been exercising regularly and have changed my diet to healthy but I keep on being miserable, I keep getting told to cheer up. Im not as depressed as I was and less anxious, which should be a good thing, but it isnt, because nothing is good. I feel like Im wearing spectacles that are making everything horrible to look at. Is this Anhedonia and what meds can get rid of this nasty feelings? does anyone have any experiences? would be much appreciated.

Sounds like anhedonia..usually caused by meds in my case depakote or anti-psychotics.
I don't know much about meds but I had Reboxetine once that got me interested in doing things again but only temporary..I soon got fatigue. Think it is Norepinehrine that may help with this--someone can jump in cause I may be wrong..
It's a horrible lifeless place to be..hope you get out of it soon

 

Re: Anhedonia med Question..........

Posted by Caleb462 on April 2, 2003, at 12:59:06

In reply to Re: Anhedonia med Question.......... daizy, posted by Dreamerz on April 2, 2003, at 12:26:51

A dopaminergic med is probably the best choice. The first-line choice would probably be Wellbutrin, but there are plenty of other options if Wellbutrin isn't strong enough. Ritalin or Concerta, Dexedrine, Adderall, Desoxyn. There are also the parkinson's drugs like Mirapex, which are direct dopamine agonists.

You may also want to try fish oil, if it works, this would probably be better than using a stimulant.

Supplementation with the amino acids L-tyrosine and DL-phenylanine may help raise dopamine levels.

The amino acid L-theanine supposedly induces dopamine release, that could also be an option.

 

Re: Anhedonia med Question.......... daizy

Posted by Ron Hill on April 2, 2003, at 14:21:26

In reply to Anhedonia med Question.........., posted by daizy on April 2, 2003, at 10:09:22

Daizy,

What meds are you currently taking? What is your dx?

-- Ron
---------------------------

> The past few weeks I have been feeling very Flat, thats the only word I have to describe it well! Im not depressed but not happy, feel kinda brain fogged, cant get pleasure out of anything, feel sluggish. I have been exercising regularly and have changed my diet to healthy but I keep on being miserable, I keep getting told to cheer up. Im not as depressed as I was and less anxious, which should be a good thing, but it isnt, because nothing is good. I feel like Im wearing spectacles that are making everything horrible to look at. Is this Anhedonia and what meds can get rid of this nasty feelings? does anyone have any experiences? would be much appreciated.

 

Re: Anhedonia med Question..........

Posted by Bill L on April 2, 2003, at 15:09:17

In reply to Anhedonia med Question.........., posted by daizy on April 2, 2003, at 10:09:22

Are you curretnly taking medications? Anhedonia is treated with the same antidepressants that are used for depression.

 

Re: Anhedonia med Question..........

Posted by Caleb462 on April 2, 2003, at 23:02:59

In reply to Re: Anhedonia med Question.........., posted by Bill L on April 2, 2003, at 15:09:17

> Are you curretnly taking medications? Anhedonia is treated with the same antidepressants that are used for depression.

True, however, some antidepressants (particularly the SSRIs) can cause anhedonia.

 

Re: Anhedonia med Question.......... daizy

Posted by Viridis on April 3, 2003, at 0:01:43

In reply to Anhedonia med Question.........., posted by daizy on April 2, 2003, at 10:09:22

I can experience this with depression, but many antidepressants (especially SSRIs such as Prozac and Zoloft) also induce anhedonia for me. Stimulants like Adderall fight this most effectively for me; if it's due to anxiety-induced depression, benzos like Klonopin and Xanax also help.

So in other words, anhedonia can be a symptom of depression, and a result of treatment with some psychiatric meds. As others have asked, what's your situation -- medicated or not, and if so, with what?

 

Re: Anhedonia med Question..........

Posted by daizy on April 3, 2003, at 5:29:29

In reply to Anhedonia med Question.........., posted by daizy on April 2, 2003, at 10:09:22

Thank you all for your responses. I should have said, Im taking TCA, amitriptyline, have been on it now for three months for Anxiety & SP, It has worked in different stages, I feel different every week. It took six weeks to feel any benefit for my anxiety, Then I felt extremely paranoid, Now the past few weeks Ive been feeling Flat, and lifeless.

 

Re: Anhedonia med Question..........

Posted by btnd on April 3, 2003, at 5:42:42

In reply to Re: Anhedonia med Question.........., posted by daizy on April 3, 2003, at 5:29:29

I also suffer from anhedonia.
Adderall helps tremendously.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.